Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Pittsburgh, PA

March 28, 2012Garrett County, Maryland; Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 2:00 PM EDT for Garrett County, Maryland; Preston County, Tucker County, West Virginia. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 2:00 PM EDT (18:00 UTC)
Expired
Mar 28, 2012, 2:30 PM EDT
In force
30 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Garrett County, MD, Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 168 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 2:05 PM EDTTSTM WND DMG2 Nnw Thomas, WVTREE DOWN ALONG 219 JUST NORTH OF THOMAS
Mar 28, 2:10 PM EDTHAIL 0.5Parsons, WVEVENT OCCURRED BETWEEN 155 PM 03/28/2012 AND 210 PM 03/28/2012
Mar 28, 2:17 PM EDTHAIL 0.5Parsons, WVEVENT OCCURRED BETWEEN 202 PM 03/28/2012 AND 217 PM 03/28/2012

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WUUS51 KPBZ 281800
SVRPBZ
MDC023-WVC077-093-281830-
/O.NEW.KPBZ.SV.W.0009.120328T1800Z-120328T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN GARRETT COUNTY IN WESTERN MARYLAND...
  SOUTHEASTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
  TUCKER COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SAINT GEORGE...
  MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SAINT GEORGE...       PLEASANT RUN...       PARSONS...
  DAVISVILLE...         HAMBLETON...          HENDRICKS...
  SILVER LAKE...        KEMPTON...            THOMAS...
  ELK...                BLACKWATER FALLS...   GATZMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 3897 7952 3903 7977 3910 7980 3914 7984
      3915 7984 3929 7946 3926 7938 3922 7943
      3920 7948 3918 7947 3922 7934 3920 7929
      3909 7935 3907 7929 3902 7931 3896 7935
TIME...MOT...LOC 1800Z 288DEG 50KT 3912 7968

$$

WOODRUM
2 follow-up statements
156 
WWUS51 KPBZ 281811
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
211 PM EDT WED MAR 28 2012

MDC023-WVC077-281819-
/O.CAN.KPBZ.SV.W.0009.000000T0000Z-120328T1830Z/
GARRETT MD-PRESTON WV-
211 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR PRESTON AND GARRETT COUNTIES
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA. ANOTHER STRONG STORM IS DEVELOPING IN SOUTHERN PRESTON 
COUNTY THAT MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3897 7952 3903 7977 3910 7980 3918 7969
      3921 7960 3919 7950 3919 7948 3918 7947
      3922 7934 3920 7929 3909 7935 3907 7929
      3902 7931 3896 7935
TIME...MOT...LOC 1809Z 288DEG 50KT 3907 7953

$$

WVC093-281830-
/O.CON.KPBZ.SV.W.0009.000000T0000Z-120328T1830Z/
TUCKER WV-
211 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR TUCKER COUNTY...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HENDRICKS...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SAINT GEORGE...       PLEASANT RUN...       PARSONS...
  HENDRICKS...          HAMBLETON...          DAVISVILLE...
  THOMAS...             ELK...                BLACKWATER FALLS...
  GATZMER...            CANAAN VALLEY STATE PARK...
  LANEVILLE...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3897 7952 3903 7977 3910 7980 3918 7969
      3921 7960 3919 7950 3919 7948 3918 7947
      3922 7934 3920 7929 3909 7935 3907 7929
      3902 7931 3896 7935
TIME...MOT...LOC 1809Z 288DEG 50KT 3907 7953

$$

WOODRUM
927 
WWUS51 KPBZ 281820
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT WED MAR 28 2012

WVC093-281830-
/O.CON.KPBZ.SV.W.0009.000000T0000Z-120328T1830Z/
TUCKER WV-
220 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR TUCKER COUNTY...

AT 213 PM EDT...TREES WERE REPORTED DOWN ALONG ROUTE 219 ALONG THE 
PRESTON AND TUCKER COUNTY LINE. THIS STORM REMAINS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR CANAAN VALLEY STATE PARK...MOVING 
EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  THOMAS...             HENDRICKS...          GATZMER...
  ELK...                CANAAN VALLEY STATE PARK...
  BLACKWATER FALLS...   LANEVILLE...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3897 7952 3905 7967 3914 7955 3918 7947
      3922 7934 3920 7929 3909 7935 3907 7929
      3902 7931 3896 7935
TIME...MOT...LOC 1817Z 288DEG 50KT 3903 7940

$$

WOODRUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:50 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 28, 10:50 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 AM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS
TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER
WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES
AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SURFACE WARM FRONT IS ADVANCING NORTHEASTWARD ACROSS THE AREA
THIS MORNING...WITH ELEVATED CONVECTION GENERALLY DRIVEN BY STEEP
MID-LEVEL LAPSE RATES SPAWNING THUNDERSTORMS THAT HAVE CROSSED THE
PITTSBURGH METRO AREA THIS MORNING. THUNDERSTORMS CONTINUE TO
BISECT THE FORECAST AREA...WITH THEIR SOUTHWARD PROGRESS LIKELY
BECOMING INCREASINGLY RETARDED AS THE AFTERNOON ENSUES DUE TO MID-
LEVEL FORCING STARTING TO SHEAR OFF TO THE EAST. SHEAR IN THE 0-6
KM LAYER WILL REMAIN ROUGHLY IN THE 50 KT RANGE THROUGH THE
AFTERNOON...WHILE INSTABILITY SHOULD INCREASE AHEAD OF A SLOWLY
SOUTHWARD ADVANCING COLD FRONT BY THE AFTERNOON...THIS MAY LEAD TO
A CHANCE OF SEVERE THUNDERSTORMS YET AGAIN THIS AFTERNOON ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA. FRIES

PREVIOUS...

LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD
FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN
ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL
INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY
IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE
THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE
BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL
REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS
IMPOSED BY A LACK OF INSTABILITY.

MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN
PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING
PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR
THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION
WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL
SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED
TO REMAIN BELOW ADVISORY THRESHOLDS.

COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW
INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL
PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE
LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS
INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW
SHOWER MENTION WAS THUS ADDED.

NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY
MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD
TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE
HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER
OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A
PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION
RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS
THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL
CLOUDINESS INCREASES.

ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY
EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK
WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND.

SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL
AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD
AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST
WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS
MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE
GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL
AVERAGES USING TWEAKED HPC GUIDANCE.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR.

RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE
INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM
THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL
PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE
LAYER 1-2 KFT AGL WILL CONTINUE TODAY.

BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING,
ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE
LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST
TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z.

FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF
FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS
HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT.

COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY
PROMOTE A PERIOD OF MVFR CEILINGS.

OUTLOOK...THURSDAY THROUGH SUNDAY...
VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE
TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO
SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 28, 9:58 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 AM EDT WED MAR 28 2012

PAZ007>009-013-015-016-291400-
MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA-
958 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031-
073>076-WVZ001>004-012-021>023-041-291400-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
958 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THIS
AFTERNOON. THE PRIMARY THREATS WILL BE FROM DAMAGING WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 28, 12:18 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1218 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             CANONSBURG              40.27N  80.15W
03/28/2012  U0.50 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1105 AM 03/28/2012 AND 1120 AM
            03/28/2012

1122 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1107 AM 03/28/2012 AND 1122 AM
            03/28/2012

1123 AM     HAIL             CANONSBURG              40.27N  80.15W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1108 AM 03/28/2012 AND 1123 AM
            03/28/2012

1124 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1109 AM 03/28/2012 AND 1124 AM
            03/28/2012

1126 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.75 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1111 AM 03/28/2012 AND 1126 AM
            03/28/2012

1128 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U1.00 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1113 AM 03/28/2012 AND 1128 AM
            03/28/2012

1133 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.75 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1118 AM 03/28/2012 AND 1133 AM
            03/28/2012

1134 AM     HAIL             IRWIN                   40.32N  79.72W
03/28/2012  U0.88 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1119 AM 03/28/2012 AND 1134 AM
            03/28/2012

1136 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1121 AM 03/28/2012 AND 1136 AM
            03/28/2012

1137 AM     HAIL             INDIAN HEAD             40.02N  79.40W
03/28/2012  M1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

1143 AM     HAIL             BELLE VERNON            40.15N  79.81W
03/28/2012  U0.75 INCH       FAYETTE            PA   PUBLIC

            EVENT OCCURRED BETWEEN 1128 AM 03/28/2012 AND 1143 AM
            03/28/2012

1148 AM     HAIL             PERRYOPOLIS             40.09N  79.75W
03/28/2012  U0.75 INCH       FAYETTE            PA   PUBLIC

            EVENT OCCURRED BETWEEN 1133 AM 03/28/2012 AND 1148 AM
            03/28/2012

1149 AM     HAIL             CHARLEROI               40.14N  79.95W
03/28/2012  U0.75 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1134 AM 03/28/2012 AND 1149 AM
            03/28/2012

1151 AM     HAIL             WEST NEWTON             40.20N  79.73W
03/28/2012  U1.00 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1136 AM 03/28/2012 AND 1151 AM
            03/28/2012

&&

EVENT NUMBER PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ1200355 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000
Special weather statement, Mar 28, 12:33 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1233 PM EDT WED MAR 28 2012

PAZ075-076-281700-
FAYETTE PA-FAYETTE RIDGES PA-
1233 PM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE COUNTY...

AT 1229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WALTERSBURG...MOVING EAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WALTERSBURG...        UNIONTOWN...          HOPWOOD...
  DUNBAR...             CONNELLSVILLE...      OHIOPYLE...
  SEVEN SPRINGS...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3990 7940 3985 7941 3985 7939 3982 7936
      3989 7990 4003 7979 4004 7956 4002 7931
Special weather statement, Mar 28, 12:41 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1241 PM EDT WED MAR 28 2012

MDZ001-PAZ031-075-076-WVZ012-021>023-041-281730-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-GREENE PA-MARION WV-
MONONGALIA WV-PRESTON WV-TUCKER WV-WETZEL WV-
1241 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORMS WILL AFFECT GARRETT...MARION...MONONGALIA...
NORTHWESTERN TUCKER...PRESTON...SOUTHEASTERN GREENE...SOUTHERN
FAYETTE AND SOUTHERN WETZEL COUNTIES...

AT 1238 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
MASONTOWN TO STAR CITY TO SMITHFIELD TO 14 MILES SOUTHWEST OF
FLY...MOVING EAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  METZ...               JACKSONBURG...        DAYBROOK...
  CASSVILLE...          MOUNT MORRIS...       MASONTOWN...
  GREENSBORO...         BOBTOWN...            MCCURDYVILLE...
  CURTISVILLE...        SMITHFIELD...         STAR CITY...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3947 7906 3929 7929 3915 7984 3923 7982
      3930 7990 3944 7991 3945 7994 3938 8007
      3939 8020 3947 8049 3943 8055 3947 8071
      3952 8075 3972 8011 3988 7986 3980 7936
      3973 7938 3973 7910 3969 7895
Local storm report, Mar 28, 12:59 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1259 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             WOODSFIELD              39.76N  81.12W
03/28/2012  E0.75 INCH       MONROE             OH   EMERGENCY MNGR

&&

EVENT NUMBER PBZ1200356

WOODRUM
Local storm report, Mar 28, 1:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
101 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             2 N WOODSFIELD          39.79N  81.12W
03/28/2012  E0.88 INCH       MONROE             OH   EMERGENCY MNGR

&&

EVENT NUMBER PBZ1200357

WOODRUM
Special weather statement, Mar 28, 1:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
144 PM EDT WED MAR 28 2012

MDZ001-WVZ023-041-281815-
GARRETT MD-PRESTON WV-TUCKER WV-
144 PM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GARRETT...SOUTHERN
PRESTON AND TUCKER COUNTIES...

AT 143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF CATHELDRAL STATE PARK...MOVING EAST AT 60 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SAINT GEORGE...       ROWLESBURG...         PLEASANT RUN...
  PARSONS...            HANNAHSVILLE...       HAMBLETON...
  DAVISVILLE...         HENDRICKS...
  CATHELDRAL STATE PARK...                    SILVER LAKE...
  ELK...                KEMPTON...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3897 7952 3904 7978 3910 7980 3913 7984
      3923 7982 3925 7986 3929 7987 3951 7938
      3944 7911 3939 7916 3935 7925 3929 7929
      3929 7933 3920 7948 3922 7934 3920 7929
      3909 7935 3907 7929 3896 7934

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:41 PM EDTSpecial Weather StatementPBZGarrett49 min
Mar 28, 9:17 AM EDTSpecial Weather StatementPBZHancock28 min
Mar 28, 9:38 AM EDTSevere Thunderstorm WarningPBZBrooke, Hancock37 min
Mar 28, 10:48 AM EDTSpecial Weather StatementPBZBrooke27 min
Mar 28, 11:39 AM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel36 min
Mar 28, 11:45 AM EDTSpecial Weather StatementPBZWetzel30 min
Mar 28, 12:14 PM EDTSpecial Weather StatementPBZMarion, Monongalia, Wetzel31 min
Mar 28, 1:44 PM EDTSpecial Weather StatementPBZTucker31 min
Mar 28, 2:15 PM EDTSpecial Weather StatementPBZPreston30 min
Mar 28, 3:34 PM EDTSpecial Weather StatementPBZTucker11 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.